Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 1, 2015, 4:59 PM PDT for Lincoln County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 4:59 PM PDT (23:59 UTC)
- Expired
- Jul 1, 2015, 5:30 PM PDT
- In force
- 31 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 150 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 12.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832 WUUS55 KVEF 012359 SVRVEF NVC017-020030- /O.NEW.KVEF.SV.W.0011.150701T2359Z-150702T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 459 PM PDT WED JUL 1 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 530 PM PDT * AT 459 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF KERSHAW-RYAN CAMPGROUND TO 10 MILES EAST OF CALIENTE...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CALIENTE...PANACA...KERSHAW-RYAN CAMPGROUND...CATHEDRAL GORGE STATE PARK AND CABIN PINES CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3788 11484 3784 11414 3741 11412 3744 11486 TIME...MOT...LOC 2359Z 203DEG 40KT 3762 11464 3761 11432 $$ OUTLER
2 follow-up statements
981 WWUS55 KVEF 020018 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 518 PM PDT WED JUL 1 2015 NVC017-020030- /O.CON.KVEF.SV.W.0011.000000T0000Z-150702T0030Z/ LINCOLN NV- 518 PM PDT WED JUL 1 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 516 PM PDT...STORMS LOCATED NEAR CALIENTE HAVE WEAKENED BUT REMAIN CAPABLE OF PRODUCING DAMAGING OUTFLOW WINDS TO 60 MPH. LOCATIONS IMPACTED INCLUDE... CALIENTE...PANACA...KERSHAW-RYAN CAMPGROUND...CATHEDRAL GORGE STATE PARK AND CABIN PINES CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3788 11484 3784 11414 3741 11412 3744 11486 TIME...MOT...LOC 0016Z 203DEG 40KT 3779 11455 3778 11423 $$ OUTLER
303
WWUS55 KVEF 020025
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 PM PDT WED JUL 1 2015
NVC017-020035-
/O.EXP.KVEF.SV.W.0011.000000T0000Z-150702T0030Z/
LINCOLN NV-
525 PM PDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 530 PM PDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3788 11484 3784 11414 3741 11412 3744 11486
TIME...MOT...LOC 0023Z 203DEG 40KT 3779 11455 3778 11423
$$
OUTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT WED JUL 1 2015 .SYNOPSIS...HIGH PRESSURE OVER UTAH AND NEVADA THROUGH THE WEEK INTO THE WEEKEND WILL KEEP TEMPERATURES ACROSS THE REGION SEVERAL DEGREES ABOVE NORMAL. A MOIST SOUTHEAST FLOW WILL COMBINE WITH WEAK INSTABILITY LEADING TO CHANCES FOR THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. DRIER AIR MAY MOVE INTO THE AREA BY EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY OVER UTAH AND NORTHERN NEVADA THROUGH THE PERIOD LEADING TO CONTINUED HOT TEMPERATURES. A FAIRLY MOIST SOUTHEAST FLOW WILL PERSIST OVER MUCH OF THE FORECAST AREA WITH PRECIPITABLE WATER VALUES RANGING FROM NEAR AN INCH ACROSS THE FAR NORTH TO ABOUT AN INCH AND A HALF ACROSS THE FAR SOUTH. THE AIR MASS REMAINS GENERALLY UNSTABLE TODAY AND CONVECTION WAS BEGINNING ACROSS MAINLY THE NORTH AS OF THIS WRITING. MEANWHILE THE NEXT WAVE TO IMPACT THE AREA WAS MOVING NORTHWEST OUT OF NORTHWEST MEXICO. THIS FEATURE WILL HELP GET CONVECTION GOING ACROSS THE SOUTH THIS EVENING AND WILL KEEP A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH THE OVERNIGHT HOURS. THIS WAVE WILL CONTINUE TO MOVE UP THROUGH SOUTHEAST CALIFORNIA THURSDAY LEADING TO CONTINUED THUNDERSTORM CHANCES THROUGHOUT THE DAY IN MOST AREAS. THE MODELS DO AGREE THAT SOMEWHAT STABLE AIR MAY BE MOVING IN BEHIND THE WAVE INTO THE EXTREME SOUTHERN PART OF THE FORECAST AREA. I DO NOT SEE ANY SIGNIFICANT WAVES APPROACHING FRIDAY BUT THE MODELS KEEP MOIST AND UNSTABLE AIR OVER MUCH OF THE AREA EXCEPT BASICALLY SAN BERNARDINO COUNTY. SO I WENT WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR THE REST OF THE AREA WITH THE HIGHEST POPS IN THE NORTHWEST PART OF THE CWA WHERE THE MODELS SHOW THE BETTER MOISTURE AND INSTABILITY. .LONG TERM...THURSDAY THROUGH WEDNESDAY. SATURDAY AND SUNDAY WILL BRING A SOUTHERLY FLOW OVER THE FORECAST AREA AS THE HIGH BECOMES CENTERED NEAR THE FOUR CORNERS. THERE IS NO INDICATION OF ADDITIONAL MOISTURE BEING ADVECTED IN THE SOUTHERLY FLOW. THE MOST FAVORABLE AREA FOR THUNDERSTORMS WILL BE OVER THE SOUTHERN SIERRA AND ESMERALDA COUNTY WITH AN ENHANCED JET STREAK AND PW VALUES AROUND 1 INCH OVER THOSE ZONES. AN INCREASINGLY DRY SOUTHWEST FLOW IS FORECAST TO PUSH INLAND FROM THE TROUGH OFF THE WEST COAST MONDAY THROUGH WEDNESDAY WHICH WILL LEAD TO DIMINISHING CHANCES FOR THUNDERSTORMS FROM WEST TO EAST. TEMPERATURES WILL LOWER SLIGHTLY WITH HIGHS WITHIN A FEW DEGREES OF NORMAL. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS SHOULD HOLD THROUGH THE REST OF THE AFTERNOON AND TONIGHT WITH SPEEDS MAINLY 10-12 KNOTS. GUSTS 15-20 KNOTS ARE POSSIBLE...MAINLY THROUGH EARLY EVENING. WINDS WILL LIKELY GO LIGHT AND VARIABLE AGAIN FOR MUCH OF THURSDAY...FAVORING AN EASTERLY DIRECTION BEFORE SOUTHWEST WINDS DEVELOP LATE IN THE DAY. CLOUDS SHOULD INCREASE THIS EVENING AND SHOWERS OR THUNDERSTORMS MAY DEVELOP BY LATE EVENING LEADING TO THE POSSIBILITY OF GUSTY AND ERRATIC WINDS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE DAY THURSDAY. CIGS WITH ANY THUNDERSTORMS WILL RANGE FROM 8 TO 10 KFT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE AREA AND THUNDERSTORM CHANCES WILL CONTINUE THURSDAY. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH BASES AS LOW AS 6K-10K FEET IN AND NEAR ANY SHRA/TSRA. OUTSIDE OF THUNDERSTORM ACTIVITY...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...HARRISON LONG TERM.............ADAIR
In the hours before
Local storm report, Jul 1, 11:34 AM PDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1134 AM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM NON-TSTM WND DMG 5 SSW BULLHEAD CITY 35.09N 114.61W
07/01/2015 MOHAVE AZ NEWSPAPER
60 FEET OF CARPORT ROOF BLOWN AWAY AS WELL
AS ONE THIRD OF A MOBILE HOME ROOF. TIME IS
APPROXIMATE BASED ON EYEWITNESS REPORT.
0100 AM NON-TSTM WND DMG 6 SSW BULLHEAD CITY 35.07N 114.59W
07/01/2015 MOHAVE AZ NEWSPAPER
PARKING LOT CARPORT BENT OVER FROM WIND.
TIME IS APPROXIMATE.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 1, 12:47 PM PDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1247 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 1 NNW MOHAVE VALLEY 34.95N 114.60W
07/01/2015 MOHAVE AZ PUBLIC
TWO TREES DOWN ABOUT 1/4 MILE APART NEAR
MOUNTAIN VIEW RD AND PAUL RD.
&&
JSLocal storm report, Jul 1, 12:55 PM PDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 2 W LAKE HAVASU CITY 34.45N 114.37W
07/01/2015 MOHAVE AZ PUBLIC
AWNING RIPPED OF MOBILE HOME AT SAMS
BEACHCOMER RV PARK. TIME IS APPROXIMATE.
&&
JSLocal storm report, Jul 1, 1:49 PM PDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 2 ENE HENDERSON 36.04N 114.98W
07/01/2015 CLARK NV PUBLIC
TREE SPLIT IN HALF NEAR BURKHOLDER BLVD AND
LAKE MEAD PKWY. TIME APPROXIMATED.
&&
JSLocal storm report, Jul 1, 4:16 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 N TOPOCK 34.79N 114.47W
07/01/2015 MOHAVE AZ PUBLIC
SEVERAL REPORTS OF DOWNED TREES, MOBILE HOME
AWNINGS DAMAGED AND POWER OUTAGES. AT LEAST
ONE PALM TREE FIRE REPORTED. TIME
APPROXIMATE BASED ON POWER OUTAGE BEGIN
TIME.
&&
JSLocal storm report, Jul 1, 4:28 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
428 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 5 SSW BULLHEAD CITY 35.08N 114.59W
07/01/2015 MOHAVE AZ PUBLIC
METAL SHADE AWNING BLOWN OVER. TIME IS
APPROXIMATE BASED ON ASOS WIND REPORT.
&&
JSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:27 AM PDT | High Wind Warning | VEF | Clark | 93 min |
| Jul 1, 3:59 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 31 min |
| Jul 1, 4:25 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 35 min |
| Jul 1, 4:56 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.